Alert archive / Tennessee / River Flood Warnings in 2008

River Flood Warning 4, NWS Nashville, TN

April 4, 2008Bedford County, Tennessee

NWS Nashville, TN issued this river flood warning at Apr 4, 2008, 1:15 PM CDT for Bedford County, Tennessee. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2008, 1:15 PM CDT (18:15 UTC)
Expired
Apr 4, 2008, 6:39 PM CDT
In force
5 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KOHX 041815
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
115 PM CDT FRI APR 04 2008

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY

.RAINFALL FROM THIS MORNING HAS CAUSED AREA RIVERS AND STREAMS TO RISE OUT OF 
THEIR BANKS THIS AFTERNOON. RIVER LEVELS ARE EXPECTED TO REMAIN A HAZARD THROUGH 
THIS EVENING.

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DONT DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB 
PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX.

TNC003-042339-
/O.NEW.KOHX.FL.W.0004.080404T1815Z-080404T2339Z/
/WTTT1.1.ER.080404T1607Z.080404T1700Z.080404T1739Z.NO/
115 PM CDT FRI APR 04 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GARRISON FORK NEAR WARTRACE
* FROM THIS AFTERNOON UNTIL THIS EVENING
* AT 1PM FRIDAY THE STAGE WAS...8.7 FEET 
* FLOOD STAGE IS 8.0 FEET 
* THE RIVER WILL CREST THIS AFTERNOON THEN FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE 
  ROAD. THIS CREATES A SAFETY ISSUE AND MOTORISTS SHOULD FIND AN ALTERNATE ROUTE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 4, 1:14 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 4, 1:14 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
114 PM CDT FRI APR 4 2008

.DISCUSSION...
FLOOD WATCH ACROSS THE PLATEAU WAS REPLACED WITH THE FLOOD ADVISORY.
WILL ISSUE UPDATE TO REFLECT THIS CHANGE. OTHERWISE...ONLY OTHER
CHANGE WILL BE TO REDUCE TSTM ACTIVITY DOWN TO ISOLATE COVERAGE.
CATEGORICAL POPS TO REMAIN FOR THE WIDESPREAD SHOWER ACTIVITY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WARNING FOR ALL OF MIDDLE TN TO THE WEST OF THE PLATEAU UNTIL
9 AM SATURDAY.
FLOOD ADVISORY FOR THE PLATEAU UNTIL 9 AM SATURDAY.

&&

21

In the hours before

Local storm report, Apr 4, 10:51 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1051 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     TSTM WND DMG     3 SE DICKSON            36.05N 87.34W
04/04/2008                   DICKSON            TN   LAW ENFORCEMENT

            THE 911 CENTER REPORTED A TREE WAS BLOWN DOWN AT THE
            INTERSECTION OF PAMONA ROAD AND OLD COLUMBIA ROAD IN
            SOUTHEAST PART OF THE CITY.

&&

ORCHANIAN
Local storm report, Apr 4, 11:31 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            ERIN                    36.32N 87.70W
04/04/2008                   HOUSTON            TN   EMERGENCY MNGR

            TWO SCHOOL BUSSES STRANDED FOR A SHORT TIME WITHOUT
            CHILDREN. ONE BUS WAS ON LEWIS BRANCH ROAD, SOUTH OF
            TENNESSEE RIDGE. THE OTHER BUS WAS ON RYE HOLLOW ROAD, OR
            ABOUT 5.6 MILES SOUTHEAST OF ERIN. WATER CROSSING THE
            ROAD ON HIGHWAY 147 IN WESTERN HOUSTON CO. STATE RT. 46N,
            JUST NORTH OF ST. RT. 13, IN THE SPRING HILL AREA HAD
            WATER ACROSS ROAD DUE TO CLOGGED CULVERTS. BUCKEYE ROAD
            HAD HIGH WATER.MAPLE ST. IN ERIN WAS IMPASSABLE.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 2:58 AM CDTAreal Flood WarningOHXBenton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more6 hr
Apr 4, 4:02 AM CDTAreal Flood WarningOHXSumner6 hr
Apr 4, 4:14 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys46 min
Apr 4, 4:59 AM CDTAreal Flood WarningOHXBedford, Cannon, Davidson, DeKalb, Giles, Hickman and 12 more4 hr
Apr 4, 5:19 AM CDTRiver Flood WarningOHXMontgomery, Robertson37 hr
Apr 4, 8:54 AM CDTAreal Flood WarningOHXBedford, Benton, Cannon, Cheatham, Davidson, DeKalb and 21 more24 hr
Apr 4, 9:53 AM CDTAreal Flood AdvisoryOHXClay, Coffee, Cumberland, Fentress, Giles, Grundy and 8 more116 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson, Williamson22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXGiles22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXWayne24 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDecatur4 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXBenton, Decatur, Hardin, Perry24 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson11 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXDavidson11 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXGiles34 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXMontgomery58 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXPerry4 days
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXMaury34 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXHickman62 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXLawrence22 hr
Apr 4, 10:46 AM CDTRiver Flood AdvisoryOHXCheatham43 hr
Apr 4, 2:23 PM CDTRiver Flood WarningOHXDecatur6 days

Nearby

River Flood Warnings in Tennessee, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.